MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE
Model Number 401908
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a ventricular tachycardia ablation procedure a pericardial effusion occurred.Access was obtained via transseptal puncture and mapping was completed.Following mapping the ablation catheter was introduced.At this time the patient reported chest pain and tightness.An echocardiogram confirmed an effusion in the pericardium and the patient was transferred to a cardiac surgeon.Heparin was reversed and a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.
 
Event or Problem Description
Related manufacturing reference: 3008452825-2019-00176, 3008452825-2019-00177, 3005334138-2019-00204.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8498164
Report Number2182269-2019-00037
Device Sequence Number1781142
Product Code DRA
UDI-Device Identifier05414734202558
UDI-Public05414734202558
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K913940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number401908
Device Catalogue Number401908
Device Lot Number6393027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;